zbMATH — the first resource for mathematics

Dihedral group, 4-torsion on an elliptic curve, and a peculiar eigenform modulo 4. (English) Zbl 1422.11103
Summary: We work out a non-trivial example of lifting a so-called weak eigenform to a true, characteristic 0 eigenform. The weak eigenform is closely related to Ramanujan’s tau function whereas the characteristic 0 eigenform is attached to an elliptic curve defined over \(\mathbb{Q}\). We produce the lift by showing that the coefficients of the initial, weak eigenform (almost all) occur as traces of Frobenii in the Galois representation on the \(4\)-torsion of the elliptic curve. The example is remarkable as the initial form is known not to be liftable to any characteristic 0 eigenform of level 1. We use this example as illustrating certain questions that have arisen lately in the theory of modular forms modulo prime powers. We give a brief survey of those questions.

11F33 Congruences for modular and \(p\)-adic modular forms
11F80 Galois representations
11G05 Elliptic curves over global fields
PDF BibTeX Cite
Full Text: DOI arXiv
[1] Bella\`‘{\i}che, Jo\'’el and Chenevier, Ga\"etan, Families of {G}alois representations and {S}elmer groups, Ast\'erisque, 324, xii+314, (2009) · Zbl 1192.11035
[2] Bella\`‘{\i}che, Jo\'’el and Khare, Chandrashekhar, Level 1 {H}ecke algebras of modular forms modulo {\(p\)}, Compositio Mathematica, 151, 3, 397-415, (2015) · Zbl 1328.11046
[3] Calegari, Frank and Emerton, Matthew, The {H}ecke algebra {\(T_k\)} has large index, Mathematical Research Letters, 11, 1, 125-137, (2004) · Zbl 1153.11310
[4] Camporino, Maximiliano and Pacetti, Ariel, Congruences between modular forms modulo prime powers, Revista Matem\'atica Iberoamericana, (None)
[5] Carayol, Henri, Formes modulaires et repr\'esentations galoisiennes \`a valeurs dans un anneau local complet, {\(p\)}-Adic Monodromy and the {B}irch and {S}winnerton–{D}yer Conjecture ({B}oston, {MA}, 1991), Contemp. Math., 165, 213-237, (1994), Amer. Math. Soc., Providence, RI · Zbl 0812.11036
[6] Chen, Imin and Kiming, Ian, On the theta operator for modular forms modulo prime powers, Mathematika. A Journal of Pure and Applied Mathematics, 62, 2, 321-336, (2016) · Zbl 1341.11020
[7] Chen, Imin and Kiming, Ian and Rasmussen, Jonas B., On congruences mod {\({\mathfrak p}^m\)} between eigenforms and their attached {G}alois representations, Journal of Number Theory, 130, 3, 608-619, (2010) · Zbl 1229.11072
[8] Chen, Imin and Kiming, Ian and Wiese, Gabor, On modular {G}alois representations modulo prime powers, International Journal of Number Theory, 9, 1, 91-113, (2013) · Zbl 1305.11047
[9] Grosswald, Emil, Representations of integers as sums of squares, xi+251, (1985), Springer-Verlag, New York · Zbl 0574.10045
[10] Hatada, Kazuyuki, Congruences of the eigenvalues of {H}ecke operators, Japan Academy. Proceedings. Series A. Mathematical Sciences, 53, 4, 125-128, (1977) · Zbl 0462.10016
[11] Jensen, Christian U. and Ledet, Arne and Yui, Noriko, Generic polynomials. Constructive aspects of the inverse {G}alois problem, Mathematical Sciences Research Institute Publications, 45, x+258, (2002), Cambridge University Press, Cambridge · Zbl 1042.12001
[12] Jochnowitz, Naomi, Congruences between systems of eigenvalues of modular forms, Transactions of the American Mathematical Society, 270, 1, 269-285, (1982) · Zbl 0536.10022
[13] Kiming, Ian, The classification of certain low-order {\(2\)}-extensions of a field of characteristic different from {\(2\)}, La Soci\'et\'e Royale du Canada. L’Academie des Sciences. Comptes Rendus Math\'ematiques. (Mathematical Reports), 11, 2, 57-61, (1989) · Zbl 0703.12005
[14] Kiming, Ian, On the existence of {\(\overline p\)}-core partitions of natural numbers, The Quarterly Journal of Mathematics. Oxford. Second Series, 48, 189, 59-65, (1997) · Zbl 0894.11038
[15] Kiming, Ian, On the asymptotics of the number of {\(\overline p\)}-core partitions of integers, Acta Arithmetica, 80, 2, 127-139, (1997) · Zbl 0895.11039
[16] Kiming, Ian and Olsson, J{\o}rn B., Congruences like {R}amanujan’s for powers of the partition function, Archiv der Mathematik, 59, 4, 348-360, (1992) · Zbl 0765.11041
[17] Kiming, I. and Rustom, N. and Wiese, G., On certain finiteness questions in the arithmetic of modular forms, Journal of the London Mathematical Society. Second Series, 94, 2, 479-502, (2016) · Zbl 1398.11082
[18] Katz, Nicholas M., Higher congruences between modular forms, Annals of Mathematics. Second Series, 101, 332-367, (1975) · Zbl 0356.10020
[19] Kolberg, O., Congruences for {R}amanujan’s function {\(\tau (n)\)}, »¶rbok for Universitetet i Bergen. Matematisk-Naturvidenskapelig Serie, 1962, 11, 8 pages, (1962) · Zbl 0148.02302
[20] mics {lmfdb, The {LMFDB Collaboration}: The \(L\)-functions and Modular Forms Database, (None)}
[21] Ono, Ken and Robins, Sinai and Wahl, Patrick T., On the representation of integers as sums of triangular numbers, Aequationes Mathematicae, 50, 1-2, 73-94, (1995) · Zbl 0828.11057
[22] Petersson, Hans, Modulfunktionen und quadratische {F}ormen, Ergebnisse der Mathematik und ihrer Grenzgebiete, 100, x+307, (1982), Springer-Verlag, Berlin · Zbl 0493.10033
[23] Rustom, Nadim, Filtrations of dc-weak eigenforms, Acta Arithmetica, 180, 4, 297-318, (2017) · Zbl 1429.11102
[24] Rustom, Nadim, Congruences modulo prime powers of Hecke eigenvalues in level \(1\), (None) · Zbl 1295.11033
[25] Swinnerton-Dyer, H. P. F., On {\(l\)}-adic representations and congruences for coefficients of modular forms, Modular functions of one variable, {III} ({P}roc. {I}nternat. {S}ummer {S}chool, {U}niv. {A}ntwerp, 1972), Lecture Notes in Math, 1350, 1-55, (1973), Springer, Berlin · Zbl 0267.10032
[26] Taix\'es i Ventosa, Xavier and Wiese, Gabor, Computing congruences of modular forms and {G}alois representations modulo prime powers, Arithmetic, Geometry, Cryptography and Coding Theory 2009, Contemp. Math., 521, 145-166, (2010), Amer. Math. Soc., Providence, RI · Zbl 1219.11069
[27] Tsaknias, Panagiotis, On higher congruences of modular {G}alois representations, (2009), The University of Sheffield · Zbl 1375.11042
[28] Tsaknias, Panagiotis and Wiese, Gabor, Topics on modular {G}alois representations modulo prime powers, Algorithmic and Experimental Methods in Algebra, Geometry, and Number Theory, 741-763, (2017), Springer, Cham
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.